Severe aphthous stomatitis associated with oral calcineurin and mTOR inhibitors

Nancy Habib, Cristina Salaro, Khalid Al-Ghaithi, Robert G. Phelps, Sarika Saggar, Steven R. Cohen

Research output: Contribution to journalArticle

7 Citations (Scopus)

Abstract

Background: Aphthous stomatitis, a common mucocutaneous disorder, is a well accepted complication of sirolimus therapy. This association has been reported less frequently with tacrolimus. Case: We present an 11-year old male with Budd-Chiari syndrome who experienced profound worsening of chronic aphthous ulcers after immunosuppressive therapy was changed from tacrolimus to sirolimus. Conclusion: Since these drugs are used widely in the pediatric transplantation population, this report serves to heighten awareness of this debilitating phenomenon, and to stress the importance of exercising caution when sirolimus and tacrolimus are administered in combination to pediatric patients.

Original languageEnglish (US)
Pages (from-to)91-94
Number of pages4
JournalInternational Journal of Dermatology
Volume49
Issue number1
DOIs
StatePublished - Jan 2010

Fingerprint

Aphthous Stomatitis
Tacrolimus
Sirolimus
Pediatrics
Budd-Chiari Syndrome
Immunosuppressive Agents
Transplantation
Therapeutics
Pharmaceutical Preparations
Population
Calcineurin Inhibitors

ASJC Scopus subject areas

  • Dermatology

Cite this

Severe aphthous stomatitis associated with oral calcineurin and mTOR inhibitors. / Habib, Nancy; Salaro, Cristina; Al-Ghaithi, Khalid; Phelps, Robert G.; Saggar, Sarika; Cohen, Steven R.

In: International Journal of Dermatology, Vol. 49, No. 1, 01.2010, p. 91-94.

Research output: Contribution to journalArticle

Habib, Nancy ; Salaro, Cristina ; Al-Ghaithi, Khalid ; Phelps, Robert G. ; Saggar, Sarika ; Cohen, Steven R. / Severe aphthous stomatitis associated with oral calcineurin and mTOR inhibitors. In: International Journal of Dermatology. 2010 ; Vol. 49, No. 1. pp. 91-94.
@article{5e4bd7ac9c0a4cffa7a105b729864eb0,
title = "Severe aphthous stomatitis associated with oral calcineurin and mTOR inhibitors",
abstract = "Background: Aphthous stomatitis, a common mucocutaneous disorder, is a well accepted complication of sirolimus therapy. This association has been reported less frequently with tacrolimus. Case: We present an 11-year old male with Budd-Chiari syndrome who experienced profound worsening of chronic aphthous ulcers after immunosuppressive therapy was changed from tacrolimus to sirolimus. Conclusion: Since these drugs are used widely in the pediatric transplantation population, this report serves to heighten awareness of this debilitating phenomenon, and to stress the importance of exercising caution when sirolimus and tacrolimus are administered in combination to pediatric patients.",
author = "Nancy Habib and Cristina Salaro and Khalid Al-Ghaithi and Phelps, {Robert G.} and Sarika Saggar and Cohen, {Steven R.}",
year = "2010",
month = "1",
doi = "10.1111/j.1365-4632.2009.04319.x",
language = "English (US)",
volume = "49",
pages = "91--94",
journal = "International Journal of Dermatology",
issn = "0011-9059",
publisher = "Wiley-Blackwell",
number = "1",

}

TY - JOUR

T1 - Severe aphthous stomatitis associated with oral calcineurin and mTOR inhibitors

AU - Habib, Nancy

AU - Salaro, Cristina

AU - Al-Ghaithi, Khalid

AU - Phelps, Robert G.

AU - Saggar, Sarika

AU - Cohen, Steven R.

PY - 2010/1

Y1 - 2010/1

N2 - Background: Aphthous stomatitis, a common mucocutaneous disorder, is a well accepted complication of sirolimus therapy. This association has been reported less frequently with tacrolimus. Case: We present an 11-year old male with Budd-Chiari syndrome who experienced profound worsening of chronic aphthous ulcers after immunosuppressive therapy was changed from tacrolimus to sirolimus. Conclusion: Since these drugs are used widely in the pediatric transplantation population, this report serves to heighten awareness of this debilitating phenomenon, and to stress the importance of exercising caution when sirolimus and tacrolimus are administered in combination to pediatric patients.

AB - Background: Aphthous stomatitis, a common mucocutaneous disorder, is a well accepted complication of sirolimus therapy. This association has been reported less frequently with tacrolimus. Case: We present an 11-year old male with Budd-Chiari syndrome who experienced profound worsening of chronic aphthous ulcers after immunosuppressive therapy was changed from tacrolimus to sirolimus. Conclusion: Since these drugs are used widely in the pediatric transplantation population, this report serves to heighten awareness of this debilitating phenomenon, and to stress the importance of exercising caution when sirolimus and tacrolimus are administered in combination to pediatric patients.

UR - http://www.scopus.com/inward/record.url?scp=73149087877&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=73149087877&partnerID=8YFLogxK

U2 - 10.1111/j.1365-4632.2009.04319.x

DO - 10.1111/j.1365-4632.2009.04319.x

M3 - Article

C2 - 20465622

AN - SCOPUS:73149087877

VL - 49

SP - 91

EP - 94

JO - International Journal of Dermatology

JF - International Journal of Dermatology

SN - 0011-9059

IS - 1

ER -